Medical questions & health advice by board certified doctors
"Could drugs induce extreme breathing difficulty?"
symptoms started with extreme dryness of mouth n formation of dry n sticky cough in throat . then i was struggling for air ,,i felt like my chest is filled from inside ,,tightness n little irritation in chest . i was applying force to take in air . everything became slow my breathing n all . i thought its a heart attack . need to drink water after few minutes to stop dryness . it always happen to me when i have that drug . whats happening to me ,,is it a respiratory disorder . lung disorder ?i m a smoker too . alcoholic too , smoke weed too , have done other kinds of drugs too . plss help ....
Sorry to hear about your problem. There are many different kinds of drugs that can lead to the symptoms that you are describing, and I would advise you to avoid illicit drugs, but especially this one that you seem to have reacted to already. I would also say that you should speak with your doctor about this complaint, because the way that you describe it sounds quite serious. The problems with your breathing could stem from several areas. First, it could be an allergic reaction to something that is in the drug itself, and could therefore represent something similar to anaphylaxis. These sort of things are very serious. Another possibility could be that the drug is increasing the demand of your body for oxygen through some mechanism, which can then cause you to struggle to breath. Another option is that it could be leading to a racing heart rate, which makes it difficult for your heart to pump blood efficiently, thus robbing your body of oxygen. Also, you could be obstructing your airway with something in the drug. Regardless of what the mechanism may be, the symptoms you describe are quite concerning, so please speak with your doctor soon about this question.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.